Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

144 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What can cause extreme dizziness after withdrawing from an anti anxiety medication?

These last few days I have been very dizzy. I woke up one morning feeling extremely sick so I went to the bathroom, when I got there I was feeling very dizzy and I fell onto the ground. I hit my head pretty hard and I was lying on my bathroom floor for about a half an hour. My dizziness has not went away and it has been four days. The dizziness is worse when standing and laying down, it also increases when I’m in the shower. I don’t know what is causing the dizziness. I’ve recently weaned off of anxiety medication, although it’s been at least a week an a half since I’ve taken them. The storms would have started sooner if it was that I would think. I’ve been drinking a lot of water in case it was the heat. My dad has consulted my doctor but has not got a response yet. What could be causing this dizziness?
Mon, 24 Sep 2018
Report Abuse
General & Family Physician 's  Response
Hi,

It can happen after stopping anti anxiety medicine and it will settle by itself. As of now no treatment is required and you can take plenty of water and take bed rest.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Shinas Hussain,
General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am 88 yrs old, husband recently deceased & I am almost alone- trying not to grieve! My diet is very limited & Iam familiar with good food & diets, but not active. That s probably the problem. My Dr. has prescribed some antianxiety pills , but they do not seem to be working. I am a very strong person but am trying not to get overly depressed. Perhaps TIME will help. I have lived through many serious surgeries, adopted 2 children, one has heredity illnesses & I am stressed trying to make a happy life for myself. Thanks to God, my comforter I have not had serious mental problems, but wonder about my doctors correct analysis.

doctor1 MD

Height:5 5 Weight 175pounds Age:46 Female. I have been experiencing depression and anxiety for more than 5 years. None of the anti depression medications worked for me. Anti anxiety medications I was prescribed made me drowsy so I can;t take them regularly and I don t know why I get more depressed while on anti anxiety medications. The problem that is seriously affecting me at the moment is sleep. I can t stay sleep I wake up several times in the middle of the night. Medications such as Ambien or over the counter stuff do not help. I have given up discussing this with my doctor since we have been running out of options with anti depressants. anti anxiety and sleeping aides according to her. Any advise on what to do or any suggestions I can discuss with my doctor? Thanks.

doctor1 MD

Have an apt with my Family medicine MD in a few days. Thinking I need to get back on anti-anxiety med. I took Lexapro for 5 years, off for one yr. Symptoms have manifested in sleepless night when I m stressed. Also, almost fainted from blood draw last week. My reaction to small stressors seem out of proportion. Not interested in going back on Lexapro because I lose my libido. I m female, 44 yrs old. Do you recommend other options? Thanks!